Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 17, 2016, 12:49 PM EDT for Brevard County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 12:49 PM EDT (16:49 UTC)
- Expired
- Jun 17, 2016, 1:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 33 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:11 PM EDT | TSTM WND GST 41 | 6 Sw Indialantic, FL | WXFLOW |
| Jun 17, 1:11 PM EDT | TSTM WND GST 42 | 3 Se West Melbourne, FL | WXFLOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WWUS82 KMLB 171649
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1249 PM EDT FRI JUN 17 2016
FLZ047-147-171730-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
1249 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD COUNTY UNTIL 130 PM
EDT...
AT 1245 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ON THE
BREVARD ORANGE COUNTY LINE FROM WEST OF TITUSVILLE TO THE CAMP HOLLY FISH CAMP
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...TITUSVILLE...ROCKLEDGE AND COCOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR LAKE BETWEEN LONE CABBAGE AND CAMP HOLLY FISH CAMPS
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 2787 8047 2787 8087 2835 8086 2843 8090
2847 8090 2847 8087 2851 8088 2853 8094
2856 8093 2860 8095 2866 8096 2864 8077
TIME...MOT...LOC 1645Z 275DEG 23KT 2814 8084
$$
WIMMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 10:15 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 17, 10:15 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1015 AM EDT FRI JUN 17 2016 .DISCUSSION... Mrng soundings/sfc obs show a moist and very unstable airmass over central FL. Sfc dewpoints in the M/U70s...PWat values btwn 1.75"- 2.00"...no discernible thermal cap...and SB Cape on the order of 3500J/KG. Mid lvl lapse rates are not particularly high, ranging from 5.5-6.0C/KM over the srn counties...6.0-6.5C/KM over the nrn counties. However, they do extend thru the entire H85-H50 lyr and are co-located with some rather H50 temps...-7C/-8C south of the I-4 corridor...-8C/-9C to the north. Furthermore, despite the high moisture, KTBW sounding revealed a surprising amnt of dry air abv H70 that very well may enhance downdraft potential...embedded within deep/brisk Wrly flow that should carry it into the ern peninsula thru the day. Amplified WX pattern conts acrs the US with a mid/upr lvl trof dominating the SE CONUS. Interaction with the Atlc ridge over the Greater Antilles/NW Carib has generated a brisk W/SW flow thru the column that will prevent the formation of the east coast sea breeze this aftn. However, this flow also will push any convection acrs the peninsula at arnd 20KTS....giving any outflow bndrys a significant boost. In addition...position of the the southern extent of the trough will place central FL on its ascending flank...which very well may enhance convection despite the absence of the east coast sea breeze. MCS over the FL Big Bend this mrng was sparked by the mid lvl short wave trof. While the MCS has had negligible impact on east central FL...it does highlight the degree of atmospheric instability in the vcnty. Indeed, additional shras/tsras developed S/SE of the Tampa Bay area prior to the 14Z-18Z max heating pd. Convection will cont to dvlp thru mid aftn in response to the transiting short wave. This activity and their associated outflow boundaries will likely initiate showers and storms across the area. Expect highest coverage across our central and southern zones where higher moisture, peak diurnal heating, and upper level support will lead to a few strong to marginally severe thunderstorms. Quick storm motion will limit the threat for excessive rainfall. However, cooler temperatures aloft will support storms with the potential to produce frequent cloud-to-ground lightning strikes, wind gusts between 40 and 50 mph, and small hail. Given the early start to convection...will bump PoPs up to 50pct nrn CWA...60pct srn CWA. && .AVIATION...Thru 18/12Z. Sfc winds: Thru 18/02Z W/SW 12-15KTS with fqnt G22-25KTS...chc sfc G40KTS vcnty of shras/tsras. Btwn 18/02Z-18/05Z bcmg W/SW 6-10KTS. Vsbys/WX/Cigs: Thru 18/15Z...S of KISM-KMLB lcl MVFr cigs btwn FL010- 020. Btwn 18/15Z-18/21Z...all sites sct MVFR shras/IFR tsras mvg E/NE arnd 20KTS...chc LIFR tsras with sfc G35KTS. Btwn 18/21Z- 18/24Z...areas mvfr ra/isold IFR tsras. && .MARINE... Moderate to fresh W/SW breeze will cont into early aftn. Winds will diminish a touch in the aftn in response to convection dvlpg over land, but not long enough to warrant taking down the cautionary statement currently in place. Lcl pgrad will remain tight enough for winds to increase again overnight, approaching SCA criteria. Limited fetch with the offshore component will prevent seas from reaching full potential...2-3ft range near shore and 4-5ft offshore. However...the offshore component also means the waves will be exclusively driven by the lcl wind field...generating steep chop with dominant pds aob 5sec. Quick offshore moving showers/tstorms will affect the waters again late this morning and afternoon. Special marine warnings are likely. && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Short Term/Aviation...Bragaw Radar/Impact WX.......Wimmer
Hazardous weather outlook, Jun 17, 11:17 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1117 AM EDT FRI JUN 17 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-172100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1117 AM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE WEST SIDE OF THE PENINSULA TO THE EAST AT 20 MPH THIS AFTERNOON WITH THE HIGHER COVERAGE, 60 PERCENT, OF STORMS FROM ORLANDO TO TITUSVILLE AND SOUTH DURING THE AFTERNOON. COOLER TEMPERATURES ALOFT WILL ALLOW FOR A FEW STRONGER THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH, FREQUENT CLOUD TO GROUND LIGHTNING STRIKES, AND SMALL HAIL. FAST MOVING HEAVY DOWNPOURS IN STORMS COULD PRODUCE A QUICK ONE TO TWO INCHES OF RAIN AND LEAD TO PONDING OF WATER ON AREA ROADWAYS. STORM MOTION WILL BE FROM THE WEST TO THE EAST AROUND 20 MPH. .MARINE THUNDERSTORM GUST IMPACT... FAST MOVING STORMS WILL CROSS THE PENINSULA THIS AFTERNOON AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS ON INLAND LAKES, THE INDIAN RIVER LAGOON AND THE NEARSHORE WATERS. BOATERS WILL NEED TO KEEP A CLOSE WEATHER WATCH TO THE WEST FOR FAST MOVING STORMS APPROACHING THEIR LOCATIONS AND QUICKLY SEEK SAFE HARBOR .WIND AND SEA IMPACT... OFFSHORE WINDS OF 15 TO 20 KNOTS ARE FORECAST TO OCCUR ON THE NEARSHORE WATERS BETWEEN SEBASTIAN AND JUPITER INLETS...AND THE OFFSHORE WATERS FROM FLAGLER BEACH TO JUPITER INLET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGHER THAN NORMAL RAIN CHANCES WILL PERSIST INTO SUNDAY AS A WEAK FRONT SETTLES THROUGH THE AREA. LIGHTNING STORMS WILL BE THE PRIMARY HAZARDS ALONG WITH LOCALLY HEAVY RAIN. SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE BEGINNING SUNDAY AS DRIER AIR FILTERS IN FROM THE NORTH. INCREASING ONSHORE WINDS AND SEAS BEHIND THE FRONT WILL LEAD TO POOR TO HAZARDOUS BOATING CONDITIONS OVER THE ATLANTIC WATERS BEGINNING SUNDAY AND LASTING .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER
In the hours before
Special weather statement, Jun 17, 12:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1249 PM EDT FRI JUN 17 2016
FLZ047-147-171730-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-
1249 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD COUNTY UNTIL 130 PM
EDT...
AT 1245 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ON THE
BREVARD ORANGE COUNTY LINE FROM WEST OF TITUSVILLE TO THE CAMP HOLLY FISH CAMP
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...TITUSVILLE...ROCKLEDGE AND COCOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR LAKE BETWEEN LONE CABBAGE AND CAMP HOLLY FISH CAMPS
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 2787 8047 2787 8087 2835 8086 2843 8090
2847 8090 2847 8087 2851 8088 2853 8094
2856 8093 2860 8095 2866 8096 2864 8077
TIME...MOT...LOC 1645Z 275DEG 23KT 2814 8084
WIMMERThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:24 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 17, 1:11 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 17, 1:26 PM EDT | Special Weather Statement | MLB | Indian River | 64 min |
| Jun 17, 2:33 PM EDT | Special Weather Statement | MLB | Okeechobee | 72 min |
| Jun 17, 2:53 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 82 min |
| Jun 17, 3:13 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 17, 3:40 PM EDT | Special Weather Statement | MLB | Martin | 65 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.